Skip Navigation
Skip to contents

ACC : Acute and Critical Care

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > Acute Crit Care > Volume 26(4); 2011 > Article
Case Report Ventricular Fibrillation Soon after Endobronchial Epinephrine Application in a Young Man: A Case Report
Young Min Shin, Jong Hyung Kim, Hyung Wook Kim, Bo Sik Choi, Jin Gyu Jeong, Jung Won Hwang, Kwang Won Seo, Jong Joon Ahn, Seung Won Ra

DOI: https://doi.org/10.4266/kjccm.2011.26.4.276
  • 2,450 Views
  • 21 Download
  • 1 Crossref
  • 0 Scopus
1Department of Internal Medicine, Ulsan University Hospital, University of Ulsan College of Medicine, Ulsan, Korea. docra@docra.pe.kr
2Department of Anesthesiology and Pain Medicine, Ulsan University Hospital, University of Ulsan College of Medicine, Ulsan, Korea.

Ventricular fibrillation and cardiac arrest rarely occur after local application of epinephrine. Local and superficial application of epinephrine is a common hemostatic method during bronchoscopy, especially after biopsies. Although high plasma levels following endobronchial application of epinephrine have been observed in previous animal studies, there is no report of ventricular fibrillation after a usual dose of endobronchial application of epinephrine during bronchoscopy. We present a case of endobronchial epinephrine-induced ventricular fibrillation and cardiac arrest in a 31-year-old man with no previous history of cardiac disease.


ACC : Acute and Critical Care